Linn-Benton Loop Service Development Plan OREGON CASCADES WEST COUNCIL OF GOVERNMENTS OREGON DEPARTMENT OF TRANSPORTATION

LINN-BENTON LOOP SERVICE DEVELOPMENT PLAN OPERATIONS PLANNING WORKSHOP

December 18, 2018 | 12:30 - 4:30 p.m. Corvallis Fire Hall | 400 NW Harrison Blvd, Corvallis

Lunch will be provided - RSVP Required

Time	Торіс	Lead
12:30 – 1:00 p.m. (30 min.)	Welcome and Working Lunch Lunch TAC #3 (November 6, 2018) meeting minutes review Roundtable introductions Project overview	TAC chair and Nelson/Nygaard
1:00 - 1:30 p.m. (30 min.)	Scenarios Overview Present the scenarios and review the evaluation results, trade-offs and other considerations.	Nelson\Nygaard
1:30 – 2:30 p.m. (60 min.)	 Scenario Discussion and Voting Attendees will get up to review, comment on, ask questions about, and mock-vote on the scenarios. Discuss the pros and cons of each scenario. 	Nelson\Nygaard
2:30 – 2:45 p.m. (15 min.)	BREAK	
2:45 – 4:10 p.m. (85 min.)	Refine Scenario into Projects Determine project details (alignment, service span, frequency, stop locations, capital investments and phasing) Work as one group, or break into smaller groups for discussion	Nelson\Nygaard
4:10 – 4:30 p.m. (20 min.)	 Recap and Next Steps The project team will refine the projects into specific proposals and draft STIF Plan TAC project meeting #5: Tuesday, January 22 	TAC chair and Nelson/Nygaard

Note: times may vary based on group size and progress on meeting objectives.



MEMORANDUM

To: Technical Advisory Committee

From: Jamey Dempster and Paul Leitman, Nelson\Nygaard

Subject: Notes from Linn-Benton Loop Service Development Plan TAC #3 (Nov 6, 2018)

Attendees

- Jamey Dempster, Nelson\Nygaard Consulting Associates Project Manager (by phone)
- Paul Leitman, Nelson\Nygaard Consulting Associates Deputy Project Manager
- Oren Eshel, Nelson\Nygaard Consulting Associates
- Maggie Derk, Nelson\Nygaard Consulting Associates
- Phil Warnock, Oregon Cascades West Council of Governments (OCWCOG)
- Emma Chavez, OCWCOG
- Nick Meltzer, Corvallis Area Metropolitan Planning Organization (CAMPO)
- Lee Lazaro, Benton County
- Mark Volmert, Linn County (by phone)
- Sarah Bronstein, Oregon State University
- Tarah Campi, Albany Area Metropolitan Planning Organization (AAMPO) (by phone)
- Tim Bates, Corvallis Transit System
- Lisa Scherf, Corvallis Transit System
- Andrew Koll, Linn-Benton Loop Board Member at Large
- Bruce Clemetsen, Linn Benton Community College

Reviewed meeting minutes

- TAC Meeting #1, Sept 7
 - Lisa Scherf spelling needs to be corrected.
 - Phil moved to approve. Nicholas seconded. All approved. Motion carried.
- TAC Meeting #2, Oct 2
 - John Goldman spelling needs to be corrected.
 - Lisa was not in attendance at TAC #2.
 - Andrew Koll spelling needs to be corrected.
 - Sarah moved to approve; Phil seconded. All approved. Motion carried.

TAC #3 NOTES | LINN-BENTON LOOP SERVICE DEVELOPMENT PLAN OCWCOG

Existing Conditions

- Paul reviewed key findings from Technical Memorandum #1, Existing Conditions.
- Phil suggested adding the number of people/households that are low-income, instead of only showing percentages
- On page 4-1, Mark requested Lebanon and Sweet Home be added to the 2nd paragraph.
- Outstanding issues
 - Block group level data is used for the maps in this report (such as the low-income population map). Mark reiterated that this data is not reliable. (This may be due to the margin of error since the American Community Survey is a sample, and large block groups particularly outside of urban areas.)
 - o It was also noted that the data may be fine in Corvallis and Albany but more problematic in less dense rural areas, and that in Corvallis and Albany tends to be spread around the community rather than located in pockets.
 - Lee said that the Decennial Census data (2010) is outdated though available at a smaller scale. (The Decennial Census does not include detailed demographic information which would still be obtained through the ACS sample.)
 - Sarah said that she was okay with the maps as is because it would not impact the routing of the Loop. She also noted that local transit systems are responsible for getting people to the loop while the purpose of the Loop is get people between cities throughout the region.
 - o Others agreed with Sarah's comment. No action needed.
 - Phil emphasized the importance for connection to community services. Linn-Benton Loop is not just for commuters. Including a statement about where there is access to regional service would be useful.
 - Mark said that the values in Figure 12 for the Linn-Benton Loop were incorrect, e.g., Linn-Benton Loop and Albany Transit System values include one-time capital costs.
 Nelson\Nygaard noted that these values have been updated in TM2/3 and will be updated in this table as well.
 - o It was also noted that the Coast-to-Valley Service does not include the Lincoln County share of costs and ridership (approx. half); Lee can get this.
 - Nelson\Nygaard requested that agencies provide FY 18 values, which can also be incorporated into an updated table.
 - Sarah would like to see the arrival times of the Linn-Benton Loop throughout the day added to Figure 10 and 11. This could help see gaps between bus arrival times and class start times.
 - Need to add a label to Figure 11 to note that the data shown is only for the main Albany campus.
 - There was some discussion of capacity and that the overlapping schedule between the Loop and the Express helps accommodate high passenger demand at certain times.
 - Bruce noted that the LBCC offers some lab classes solely at the Albany Campus, from approximately 5 pm until 9 pm or 10 pm. These classes are typically 2 to 3 hours.
 - Lisa requested that Figure 22 be modified to include the direct URL to the Corvallis
 Transit website (http://www.corvallistransit.com/)

TAC #3 NOTES | LINN-BENTON LOOP SERVICE DEVELOPMENT PLAN OCWCOG

OSU Survey Data

- Paul reviewed the OSU survey results and mentioned that nine policy briefs with an analysis of the responses will be completed by the end of November.
- Nick asked how the survey data will be incorporated into this project. Paul explained that
 there is a short turnaround time between the completion of the policy briefs and the
 December workshop but that they would be taken into account for scenario development.

Funding

- Oren provided an overview of existing funding, estimated amounts from the Statewide Transportation Improvement Fund, and other potential funding sources.
- Mark requested Figure 3 from Technical Memorandum #2/3 include more detailed sources for the funds. For example, 5307 is contributed through CAMPO and AAMPO; 5310 comes from Linn County; STF comes from Linn County; Pass programs are from LBCC, OSU, etc.
- Nick asked if Linn and Benton counties were estimated to give \$150,000 to \$300,000 per year.
 - Mark and Lee confirmed that this was accurate.
- Lee provided a copy of TM2/3 with comments and markup.

Evaluation framework - Project tiers

- The total amount assumed should be \$600,000. It's possible there could be new vehicles added in year 1 and 2.
- There may be some improvements where a new vehicle is not needed (e.g. route change, new days of service, new times of service etc.)

Evaluation framework - Metrics

- Paul reviewed the evaluation metrics that will be used to evaluate scenarios.
- The group discussed the possibility of gathering data, such as through a survey at LBCC, to identify whether students currently enrolled in later classes would be likely to ride transit service in the evening if it was available.
 - Sarah noted that the OSU survey already indicated that evening service is a need so another survey is not needed. There was general consensus on this point.
- Sarah suggested adding a "connectivity to local service" metric. Something to help indicate whether or not people could connect to city transit services. Quantitative measures may include max wait times or the distance between stops but a qualitative measure could also be sufficient.
- Lee suggested two additional metrics under a new category, Expansion of service. These
 factors are relevant to the STIF funding application and reporting, if Linn-Benton Loop
 receives funding.

TAC #3 NOTES | LINN-BENTON LOOP SERVICE DEVELOPMENT PLAN OCWCOG

Group activity

Attendees participated in a group activity to help clarify priorities. Nelson\Nygaard will use the feedback gathered from this activity to flesh out scenarios which will be presented at the December workshop.

Some ideas shared during the activity include:

- Develop a single call-in center for travel mobility support for the entire region
- Coordinate marketing efforts
- Add service to the Benton Center all day, rather than just during peak hours. It was noted that there will be a new building with frontage on 9th Street.
- Extend service into the evening, Monday through Friday, though with frequencies that are responsive to class start/end times (which could be every 90 or 120 minutes)
- Two additional express trips at the start and end of the day to accommodate higher capacity needs at specific times.
- Consider both multiple buses/routes and higher capacity vehicles as potential solution to the peak capacity needs.
- Both frequency and span were seen as high priorities, but there was general agreement
 that frequency is a higher priority than increasing span or expanding coverage. However,
 Bruce emphasized that evening service is still a critical need for LBCC to meet student
 needs, particularly if LBCC sees enrollment growth (e.g., during economic downturns).
- Focus first on supporting the OSU and LBCC students and employees, then later expanding service to meet demands from commuter markets. Long term, add new routes.